MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The expiration date of the elecsys hiv duo reagent lot number 888322 was not provided.The cobas e 801 analytical unit serial number was (b)(6).The calibration on (b)(6) 2026 was acceptable.The qc was within the ranges.The product labeling states: "reactive in the elecsys hiv duo assay.All initially reactive samples should be redetermined in duplicate with the elecsys hiv duo assay.Redetermination of samples with an initial coi = 1.00 can be performed automatically." the product labeling also states: "repeatedly reactive samples must be confirmed according to cdc recommended confirmatory algorithms.The subresults for either hivag or ahiv can be used as an aid in the selection of the confirmation algorithm for reactive samples." the product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.The elecsys hiv duo assay performs within specifications.The cause of the event was consistent with a preanalytic issue (contamination during sample collection) at the customer site.Preanalytics are within the customer's responsibility.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with elecsys hiv duo assay on a cobas e 801 analytical unit.Elecsys hiv duo (ahiv sub-results) all results in coi sample 1: initial result: 3.89 coi.1st repeat result: 1.70 coi.On (b)(6) 2026: 2nd repeat result: 9.18 coi.3rd repeat result: 9.20 coi (lot: 888322) all the results were obtained using the lot number 910947, except for the 3rd repeat result, which was obtained using the lot number 888322.Sample 2: initial result: 37.8 coi.1st repeat result: 19.6 coi.On (b)(6) 2026: 2nd repeat result: 180 coi.3rd repeat result: 183 coi.All the results were obtained using the lot number 910947.Sample 1 and sample 2 were then repeated using the tubes that were sent to the chemistry area, and the results were negative.The negative results were consistent with the patients' clinical pictures.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24893537
Report Number1823260-2026-01446
Device Sequence Number21307022
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot Number91094701, 888322
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown